Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

My grandson is 5yrs old and had the nasal spray flu vacine which was given in school.

On Sunday he developed a high fever and diahrea .My daughter took him to the doctors and told her about the spray.The doctor said that there is a strong live virous in that spray.If he developed the flu from the spray ,what are the chances of others in the house of getting the flu?He's on an antibiotic and advil .Why are the schools using this spray if it cause children to get the flu?...thanks

Answer Question
 
judys1125

Asked by judys1125 at 12:16 PM on Nov. 9, 2010 in School-Age Kids (5-8)

Level 2 (4 Credits)
Answers (9)
  • both of my kids had the nasal spray with no issues... I dunno.
    Anonymous

    Answer by Anonymous at 12:18 PM on Nov. 9, 2010

  • oops. didn't mean to be anon. ^^
    But_Mommie

    Answer by But_Mommie at 12:18 PM on Nov. 9, 2010

  • My son recieved the flu mist last year and the same thing happened to him. I was very careful to wash up and i kept him secluded to one room and one bathroom ( I am sort of a germaphobe though) I changed his linens daily and cleaned the bathroom with lysol as well. I would think that it would be just as contagious as if he were to have caught it from another person. Most people do not get sick from it, only a handful do so the benefits outweigh the risks in the big picture. We have to get the flu vaccine because my DD has a weak immune system and the flu could cause major complications so we will stick with the shot from now on.
    foxracing43701

    Answer by foxracing43701 at 12:52 PM on Nov. 9, 2010

  • It won't cause the majority of people who get the flu mist to get the flu. Schools are likely to use the mist more than a shot because I could not imagine a bunch of kids lining up for a shot, feeding off of each other's fear. The mist is simple and easy and not painful.

    It could be that he was already exposed to something which made him sick and it was just timing. An antibiotic won't do anything for the flu because it is a virus. They only work against bacterial infections.
    balagan_imma

    Answer by balagan_imma at 1:33 PM on Nov. 9, 2010

  • I'm kind of confused why he's on an antibiotic. he probably picked up something else at the same time that made him sick. There's lots of junk going around right now.
    MommaofH2

    Answer by MommaofH2 at 10:09 PM on Nov. 9, 2010

  • I forgot to mention the reson for the antibiotic is an ear infection.Also there are four other children that got the spray in his class that is sick and six others in another class so far.
    judys1125

    Comment by judys1125 (original poster) at 11:18 PM on Nov. 9, 2010

  • They have to use the mist at schools because then they don't have to worry about sharps disposal.
    Pnukey

    Answer by Pnukey at 8:53 AM on Nov. 10, 2010

  • There are 35 children just in the kindergarten class who are out of school this week because they got the mist and are now sick.The little 5yr old down the street who goes to that school is now on her way to the hospital with a high fever and dehydration.There is a problem with the mist that was used and someone should into it.
    judys1125

    Comment by judys1125 (original poster) at 6:50 PM on Nov. 11, 2010

  • I have not had any flu vaccines given to my child. That realyl sucks that this is causing kids to get sick.
    KTMOM

    Answer by KTMOM at 10:34 AM on Nov. 12, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.